MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY
Model Number 60P045
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when the device was opened, it was noted that the shaft, near the flange was torn.This was noticed with two patients.No patient injury reported.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol b10009406, as a result of warning letter cms# 617147.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A sample was received in used conditions.During the visual inspection, the following was observed: shaft has a split between the tube and the neck strap, the split started where the adhesive finished and the tube had contamination inside it.No known functional testing was performed during evaluation.A review of the manufacturing process for was conducted by quality engineer in order to verify that there are no situations or practices that could create the event.No discrepancies were found.After a review of the different verifications that are performed during the manufacturing process to detect damage components, the most probable root cause is that damaged occurred after the product left the manufacturing facility.As a preventive action manufacturing personnel was notified by quality engineer as awareness of the failure mode reported by the customer.

Brand Name
BIVONA TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15639278
Report Number3012307300-2022-25395
Device Sequence Number5677508
Product Code BTO
UDI-Device Identifier15021312005769
UDI-Public15021312005769
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60P045
Device Catalogue Number60P045
Device Lot Number3690129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Initial Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown